Alert archive / Kentucky / Tornado Warnings in 2009
Tornado Warning 28, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Jun 10, 2009, 4:24 PM EDT for Laurel County, Pulaski County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2009, 4:24 PM EDT (20:24 UTC)
- Expired
- Jun 10, 2009, 5:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Laurel County, KY, Pulaski County, KY
The radar
The Jackson,KY radar (KJKL), 99 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2072 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KJKL 102024
TORJKL
KYC125-199-102100-
/O.NEW.KJKL.TO.W.0028.090610T2024Z-090610T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
424 PM EDT WED JUN 10 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
EAST CENTRAL PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 500 PM EDT
* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF
BUNCH...OR 14 MILES EAST OF SOMERSET...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BUNCH...
HIGHTOP...
HOLLY BAY REC. AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3711 8412 3705 8411 3697 8423 3707 8438
3712 8436
TIME...MOT...LOC 2024Z 278DEG 21KT 3708 8435
$$
RAY2 follow-up statements
000
WWUS53 KJKL 102041
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
441 PM EDT WED JUN 10 2009
KYC199-102051-
/O.CAN.KJKL.TO.W.0028.000000T0000Z-090610T2100Z/
PULASKI KY-
441 PM EDT WED JUN 10 2009
...THE TORNADO WARNING FOR EAST CENTRAL PULASKI COUNTY IS
CANCELLED...
TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3703 8432 3707 8433 3709 8432 3710 8429
3712 8430 3711 8412 3705 8411 3697 8423
TIME...MOT...LOC 2041Z 278DEG 21KT 3707 8423
$$
KYC125-102100-
/O.CON.KJKL.TO.W.0028.000000T0000Z-090610T2100Z/
LAUREL KY-
441 PM EDT WED JUN 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR WEST
CENTRAL LAUREL COUNTY...
AT 441 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR BUNCH...OR 9 MILES SOUTHWEST OF LONDON...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIGHTOP
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3703 8432 3707 8433 3709 8432 3710 8429
3712 8430 3711 8412 3705 8411 3697 8423
TIME...MOT...LOC 2041Z 278DEG 21KT 3707 8423
$$
DUSTY000
WWUS53 KJKL 102056
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
456 PM EDT WED JUN 10 2009
KYC125-102105-
/O.EXP.KJKL.TO.W.0028.000000T0000Z-090610T2100Z/
LAUREL KY-
456 PM EDT WED JUN 10 2009
...THE TORNADO WARNING FOR WEST CENTRAL LAUREL COUNTY WILL EXPIRE AT
500 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS.
HOWEVER...THE STORM REMAINS STRONG ENOUGH TO PRODUCE FREQUENT
LIGHTNING...SMALL HAIL AND GUSTY WINDS TO 45 MPH.
TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3703 8432 3707 8433 3709 8432 3710 8429
3712 8430 3711 8412 3705 8411 3697 8423
TIME...MOT...LOC 2055Z 278DEG 21KT 3706 8413
$$
DUSTYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jun 10, 3:57 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 10, 3:57 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 357 PM EDT WED JUN 10 2009 .SHORT TERM.../TONIGHT THROUGH THURSDAY/...UPDATED CONVECTION CONTINUES ACROSS THE CWA...THOUGH THERE HAS BEEN LITTLE REDEVELOPMENT TO THE WEST UNTIL RECENT DEVELOPMENT OVER EASTERN IL. WITH THE PASSAGE OF A SHORTWAVE AND LOSS OF DAYTIME HEATING...A MINIMUM IN COVERAGE OF CONVECTION IS EXPECTED BETWEEN ABOUT 0Z AND 6Z. AFTER 6Z...AN MCS SHOULD DEVELOP WEST OF THE AREA...THOUGH ADDITIONAL CONVECTION IN THE WARM SECTOR CANNOT BE RULED OUT. PWS HAVE INCREASED TO AROUND 1.75 INCHES ON AVERAGE AND SOME TRAINING AND MERGING OF CELLS HAS BEEN OBSERVED AND IS FAVORED DUE TO UPPER LEVEL STEERING WINDS NEARLY PARALLEL TO THE BOUNDARY OVER THE REGION. IN ADDITION...STORM MERGERS HAVE ALSO TAKEN PLACE AND LED TO RAINFALL RATES OF UP TO TWO INCHES PER HOUR. THE LATEST FFG VALUES IN THE 3 TO 6 HOUR RANGE ARE UNDER 3 INCHES...WITH SOME AREAS LESS THAN 2 INCHES IN 3 HOURS. ONE HOUR VALUES ARE ALSO LESS THAN 2 INCHES ARE REACHABLE IN A FEW LOCATIONS. WITH THIS IN MIND...WENT WITH A FLASH FLOOD WATCH THROUGH THE EVENING UNTIL 2Z. A THREAT MAY AGAIN EXIST ON THU FOR HEAVY RAIN...BUT THIS IS ALREADY MENTIONED IN THE HWO. WITH THE PASSAGE OF THE SHORTWAVE THAT IS HELPING DRIVE THE CURRENT CONVECTION AND THE LOSS OF DAYTIME HEATING...COVERAGE OF CONVECTION SHOULD BE AT A MIN IN THE 0Z TO 6Z TIME FRAME AND PLAN TO INCLUDE AN EVENING TIME PERIOD IN THE ZONES. THE MODELS INDICATE AN MCS WILL DEVELOP TONIGHT WEST OF THE AREA...WITH THE GFS TAKING THIS CONVECTION NORTHEAST. THE NAM ALSO TRACKS THE MCS NORTHEAST...BUT IS FURTHER NORTH AND WEST WITH THE DEVELOPMENT AND TRACK. BOTH MODELS ALSO HAVE ADDITIONAL CONVECTION IN THE WARM SECTOR TO THE SOUTH AFFECTING KY DURING THE 6Z TO 12Z TIME RANGE. THERE IS UNCERTAINTY AS TO IF/WHERE THE CONVECTION WILL DEVELOP...BUT PERSISTENCE OF THE PREVIOUS FORECAST AND MOS GUIDANCE ARGUES FOR AT LEAST CHANCE POPS IN THE SOUTHEAST TONIGHT...WITH LIKELY POPS IN THE NORTHWEST AND POSSIBLY WEST. THE THE MCS/OR REMNANTS AND WARM SECTOR CONVECTION SHOULD TRAVEL EAST ACROSS THE AREA ON THU. THIS MAY LEAD TO DEBRIS CLOUDINESS AND MORNING CONVECTION POSSIBLY LIMITING INSATIABILITY AND CONVECTION. HOWEVER...THE NAM INDICATES SOME DRYING IN THE MID LEVELS IN THE PM AND THIS MAY LEAD TO LIMITED...BUT JUST ENOUGH SOLAR ISOLATION FOR CAPES TO REACH THE MARGINAL TO MODERATE RANGE...OR 1.5 TO 1.75 INCH RANGE. SHEAR...BOTH SPEED AND DIRECTIONAL WILL ALSO BE BETTER THAN RECENT DAYS WILL EXIST AND CAPES IN THE MARGINAL TO MODERATE RANGE 1000 TO 2000 J/KG WILL LEAD TO SEVERE WEATHER THREAT. IN ADDITION...PW WILL REMAIN IN THE 1.5 TO 1.75 INCH RANGE SO HEAVY RAIN IS ALSO A THREAT. BOTH THREAT ARE ALREADY COVERED IN THE HWO AND SPC HAS PLACED THE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. AND SHOULD TRAVEL EAST .LONG TERM.../THURSDAY NIGHT THROUGH WEDNESDAY/...UPDATED MODELS SHOW DECENT AGREEMENT WITH LARGER SCALE AND UPPER LEVEL FLOW PATTERNS...WHILE MODEL DIFFERENCES ARE MOST PRONOUNCED WITH SFC FEATURES. EXTENDED BEGINS WITH NEAR ZONAL FLOW ACROSS THE REGION. SHORTWAVE ENERGY DIGS INTO THE GREAT LAKES REGION MIDWAY THROUGH THE PERIOD OR DY5/DY6...FORMING A BROAD BUT TEMPORARY TROUGH OVER THE MID AND UPPER OHIO VALLEY. THEREAFTER...STRONG UPPER LEVEL RIDGING WILL BUILD IN FROM THE WEST AND COMBINE WITH SFC HIGH PRESSURE OVER EASTERN NOAM...LIKELY PROVIDING AN EXTENDED PERIOD OF DRY...SUMMER LIKE WEATHER OVER THE AREA JUST BEYOND THE END OF THE FORECAST PERIOD. MAIN FEATURE OF INTEREST WILL BE A COLD FRONT THAT CRAWLS ITS WAY ACROSS THE AREA DYS 3 THROUGH 6...LATE FRIDAY THROUGH MONDAY. AGAIN...FOCUS OF MODEL DIFFERENCES THROUGH THE PERIOD SURROUND THE COLD FRONT...AND MORE SPECIFICALLY THE TIMING AND STRENGTH OF ANY SFC WAVES THAT TRACK ALONG THE FRONT. THESE WAVES KEEP OUR WEATHER GENERALLY UNSETTLED AND UNDER THE THREAT OF RAIN UNTIL A LAST WAVE...AND THE BOUNDARY MAKE A FINAL PUSH THROUGH THE AREA LATE SUNDAY...OR MORE LIKELY MONDAY. THE BOUNDARY RETURNS AS A WARM FRONT DY7...WEDNESDAY...AND USHERS IN SUMMER LIKE CONDITIONS THEREAFTER. && .AVIATION.../18Z TO 18Z/ SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS THE REGION AND THIS SHOULD CONTINUE UNTIL EARLY EVENING. ATTM...IT APPEARS JKL MAY BE AFFECTED BY THUNDER IN THE NEXT 1 TO 2 HOURS AND HENCE THE TEMPO GROUP. HOWEVER...THE SOUTHWESTERN AREAS NEAR LOZ AND SME ARE BEGINNING TO DESTABILIZE AGAIN AFTER EARLIER CONVECTION AND COULD BE AFFECTED THROUGH 22Z OR SO AS WELL. HOWEVER...FOR THOSE LOCATIONS WENT WITH VCSH AND A CB GROUP DUE TO UNCERTAINTY IN LOCATION AND TIMING OF ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT THERE. OUTSIDE OF SHOWERS AND THUNDERSTORMS CONDITIONS WILL AVERAGE VFR...HOWEVER...VIS AND/OR CIGS WILL FALL TO AT LEAST IFR IN HEAVIER SHOWERS AND THUNDERSTORMS. SHOWER AND THUNDERSTORM ACTIVITY SHOULD BE MINIMAL FOR MUCH OF THE NIGHT...HOWEVER...REDEVELOPMENT SHOULD OCCUR OVER OR CLOSE TO THE AREA 6Z TO 12Z...WITH MOST LOCATIONS EXPERIENCING SHOWERS AND THUNDERSTORMS 12Z TO 18Z ON THU. AGAIN...TIMING WAS UNCERTAIN SO COVERED THIS WITH VCTS AND A CB GROUP. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...JP LONG TERM...RAY AVIATION...JP
Hazardous weather outlook, Jun 10, 11:20 AM EDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1120 AM EDT WED JUN 10 2009 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1120 AM EDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE. SOME OF THESE MAY APPROACH SEVERE LIMITS...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. IN ADDITION...LOCALLY HEAVY RAIN IS POSSIBLE WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE FROM THURSDAY THROUGH FRIDAY...AS WELL AS SATURDAY THROUGH TUESDAY. SOME OF THE STORMS ON THURSDAY MAY APPROACH SEVERE LIMITS...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. IN ADDITION... LOCALLY HEAVY RAIN IS POSSIBLE WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...DAMAGING WINDS...OR HEAVY RAINFALL TODAY THROUGH THURSDAY. GEOGERIAN/JP
In the hours before
Special weather statement, Jun 10, 3:13 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 313 PM EDT WED JUN 10 2009 KYZ110-119-120-101945- MARTIN-FLOYD-PIKE- 313 PM EDT WED JUN 10 2009 ...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN MARTIN AND EXTREME EAST CENTRAL FLOYD AND NORTHERN PIKE COUNTIES THROUGH 345 PM EDT WEDNESDAY AFTERNOON... AT 313 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PISO...MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR HEISEY AROUND 320 PM EDT...SIDNEY AROUND 325 PM EDT...CANADA AROUND 330 PM EDT...FOREST HILLS AROUND 335 PM EDT... BELFRY AROUND 340 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. DUSTY
Special weather statement, Jun 10, 3:19 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 319 PM EDT WED JUN 10 2009 KYZ068-069-079-080-102030- ROCKCASTLE-PULASKI-LAUREL-JACKSON- 319 PM EDT WED JUN 10 2009 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT SOUTHWESTERN JACKSON AND ROCKCASTLE AND NORTHERN PULASKI AND LAUREL COUNTIES THROUGH 430 PM EDT WEDNESDAY AFTERNOON... AT 313 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS MOVING THROUGH LINCOLN...CASEY AND GARRARD COUNTIES IN CENTRAL KENTUCKY...MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL BE NEAR THE SCIENCE HILL AND MOUNT VERNON AREAS AROUND 335 PM EDT...THE BILLOWS AND LIVINGSTON AREAS BY AROUND 350 PM EDT...AND THE LONDON AND MOUNT VICTORY AREAS BY AROUND 415 PM EDT. RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
Special weather statement, Jun 10, 3:26 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 326 PM EDT WED JUN 10 2009 KYZ080-084>088-102000- LAUREL-WHITLEY-MCCREARY-KNOX-HARLAN-BELL- 326 PM EDT WED JUN 10 2009 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT SOUTHERN LAUREL AND KNOX AND EXTREME SOUTHWESTERN HARLAN AND WHITLEY AND EASTERN MCCREARY AND BELL COUNTIES THROUGH 400 PM EDT WEDNESDAY AFTERNOON... AT 326 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED NEAR CUMBERLAND FALLS S.P....MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR YOUNGS CREEK AROUND 335 PM EDT...DEERING AROUND 340 PM EDT...WALDEN AROUND 345 PM EDT...FABER AROUND 350 PM EDT...ROCKHOLDS AROUND 355 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. DUSTY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:17 PM EDT | Areal Flood Advisory | JKL | Elliott, Johnson, Magoffin, Martin, Menifee, Morgan and 1 more | 3 hr |
| Jun 10, 2:50 PM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 5 hr |
| Jun 10, 4:08 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Laurel, Pulaski, Rockcastle | 52 min |
| Jun 10, 4:15 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Knox, Laurel, McCreary, Pulaski and 2 more | 3 hr |
| Jun 10, 4:37 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, Whitley | 26 min |
Nearby
Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.